Alert archive / Louisiana / Special Weather Statements in 2012
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at May 21, 2012, 8:05 PM CDT for Vermilion Parish, Louisiana. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2012, 8:05 PM CDT (01:05 UTC)
- Expired
- May 21, 2012, 9:00 PM CDT
- In force
- 55 min
- Issued by
- NWS Lake Charles, LA
County Vermilion Parish, LA
The radar
The Lake Charles radar (KLCH), 118 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 1.1 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1379 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1860 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
435
WWUS84 KLCH 220105
SPSLCH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
805 PM CDT MON MAY 21 2012
LAZ043-044-052-053-220200-
LAFAYETTE LA-ACADIA LA-VERMILION LA-IBERIA LA-
805 PM CDT MON MAY 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR LAFAYETTE...ACADIA...VERMILION
AND IBERIA PARISHES UNTIL 900 PM CDT...
AT 800 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES SOUTH OF INDIAN BAYOU...MOVING SOUTHEAST
AT 20 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
KAPLAN BY 810 PM...
MEAUX BY 815 PM...
ABBEVILLE BY 830 PM...
ERATH BY 840 PM...
HENRY...ESTHER AND DELCAMBRE BY 850 PM...
INTRACOASTAL CITY BY 900 PM...
THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS TO NEAR 40 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
LAT...LON 3010 9236 3020 9218 2982 9185 2979 9184
2977 9187 2981 9185 2982 9188 2981 9192
2982 9197 2979 9198 2977 9205 2972 9212
2970 9209 2968 9210 2968 9211
$$
SWEENEYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at May 21, 6:44 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, May 21, 6:44 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
644 PM CDT MON MAY 21 2012
.AVIATION...
ISOLATED SHOWERS OVER SOUTHEAST TEXAS AND ISOLATED SHOWERS AND
THUNDERSTORMS OVER SOUTHERN LOUISIANA IS EXPECTED TO DISSIPATE
OVER THE NEXT SEVERAL HOURS. VFR WX IS EXPECTED TO HOLD THRU THE
OVERNIGHT HOURS.
&&
.PREV DISCUSSION... /ISSUED 318 PM CDT MON MAY 21 2012/
DISCUSSION...
LATEST GPS-MET DATA AND LAPS ANALYSIS SHOWS A MOIST AND UNSTABLE
AIR MASS ACROSS THE FORECAST AREA THIS AFTERNOON. PRECIPITABLE
WATER VALUES AROUND 1.4 INCHES AND CAPE VALUES NEAR 2500 J/KG.
WATER VAPOR ANALYSIS AND UPPER AIR DATA CONTINUES TO SHOW
NORTHERLY FLOW OVER THE REGION WITH AN UPPER LEVEL IMPULSE ACROSS
THE MID AND LOWER MISSISSIPPI VALLEY MOVING TO THE SOUTHEAST. WITH
THE NORTHERLY FLOW...SEA BREEZE HAS BEEN HELD IN CHECK AT THE
COAST. HOWEVER...WITH MAX HEATING OCCURRING...TEMPERATURES IN THE
UPPER 80S TO LOWER 90S...ISOLATED SHOWERS AND STORMS ARE BEGINNING
TO DEVELOP.
THIS TREND SHOULD CONTINUE FOR THE REMAINDER OF THE AFTERNOON AS
LIFT AHEAD OF THE ADVANCING SHORT WAVE AND DAYTIME HEATING WILL
HELP PRODUCE A FEW SHOWERS AND THUNDERSTORMS. ALSO...SOME OF THE
PLATFORMS JUST OFF THE COAST ARE BEGINNING TO SHOW A SLIGHT WIND
SHIFT TO THE SOUTHWEST...WHICH MAY BE THE PRELUDE TO THE
DEVELOPING SEA BREEZE...THAT WILL ALSO HELP PRODUCE SOME ACTIVITY.
BEST CHANCE TO SEE CONVECTION WILL BE OVER THE NORTHERN ZONES FOR
THE REMAINDER OF THE AFTERNOON AND EASTERN ZONES THIS EVENING. NOT
EXPECTING A LOT OF ORGANIZATION WITH THE STORMS. HOWEVER...CAN NOT
RULE OUT ONE OR TWO STRONG STORMS DUE TO THE INSTABILITY AND IF
THE SEA BREEZE CAN ADVANCE INLAND AND COLLIDE WITH SOME OF THE
DEVELOPING STORMS INLAND. ACTIVITY WILL GRADUALLY DIMINISH DURING
THE EVENING HOURS WITH THE LOSS OF DAYTIME HEATING.
DEPARTING UPPER LEVEL IMPULSE WILL LEAVE A BIT OF A BOUNDARY OVER
THE SOUTHERN ZONES ON TUESDAY. THIS BOUNDARY WILL COMBINE WITH THE
SEA BREEZE TO PROVIDE ISOLATED SHOWERS OR THUNDERSTORMS FOR THE
COASTAL ZONES ON TUESDAY AFTERNOON.
DRIER AIR IN THE MID AND UPPER LEVELS WILL THEN BEGIN TO FILTER
INTO THE REGION ON WEDNESDAY AS UPPER LEVEL RIDGING WILL THEN FORM
OVER THE FORECAST AREA. THIS UPPER LEVEL RIDGE WILL HOLD FOR THE
REMAINDER OF THE WEEK INTO THE WEEKEND. SO DESPITE A DEVELOPING
SOUTHERLY LOW LEVEL FLOW...ATMOSPHERIC CAPPING SHOULD HOLD AND
PRECLUDE ANY SIGNIFICANT SHOWER ACTIVITY. HOT AND HUMID CONDITIONS
LOOK TO BE THE MAIN STORY FROM THE MIDDLE PART OF THE WEEK INTO
THE WEEKEND.
RUA
MARINE...
WEAK HIGH PRESSURE OVER THE NORTHWEST GULF WILL KEEP WINDS MAINLY
FROM THE NORTHWEST AND WEST OVER THE NEXT COUPLE OF DAYS. THE HIGH
PRESSURE WILL MOVE OFF TO THE EAST ON WEDNESDAY WITH SOUTHERLY
WINDS RETURNING. THESE SOUTHERLY WINDS WILL INCREASE LATE
WEDNESDAY INTO THURSDAY AS LOW PRESSURE FORMS IN THE SOUTHERN
PLAINS TO HELP INCREASE THE GRADIENT OVER THE NORTHWEST GULF.
RUA
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 69 91 70 90 70 / 20 20 10 10 10
KBPT 69 91 70 90 70 / 20 20 10 10 10
KAEX 65 90 65 92 68 / 20 10 10 10 10
KLFT 69 90 69 91 69 / 30 20 10 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...AIR QUALITY ALERT FROM 7 AM TO 6 PM CDT TUESDAY FOR THE
FOLLOWING ZONES: HARDIN...JEFFERSON...ORANGE.
GM...NONE.
&&Hazardous weather outlook, May 21, 3:53 AM CDT, 16 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 353 AM CDT MON MAY 21 2012 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055- 073-074-TXZ180-201-215-216-259>262-221300- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 353 AM CDT MON MAY 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. ONE OR TWO THUNDERSTORMS IN THE AFTERNOON AND EARLY EVENING MAY BRIEFLY BECOME STRONG WITH FREQUENT LIGHTNING AND SMALL HAIL POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE AGAIN DURING TUESDAY AFTERNOON. OCCASIONAL LIGHTNING STRIKES WILL BE THE BIGGEST THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, May 21, 4:48 PM CDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
448 PM CDT MON MAY 21 2012
LAZ052-053-212215-
VERMILION LA-IBERIA LA-
448 PM CDT MON MAY 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR VERMILION AND IBERIA PARISHES
UNTIL 515 PM CDT...
AT 442 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS 2 MILES SOUTH OF HENRY...MOVING SOUTH
AT 5 MPH.
THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
THE INDICATED PARISHES.
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND PEA
TO NICKEL SIZE HAIL. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL
THESE STORMS HAVE PASSED.
LAT...LON 2967 9215 2972 9216 2974 9215 2975 9216
2993 9211 2998 9199 2982 9194 2982 9197
2979 9198 2975 9209 2971 9214 2971 9210
2969 9209
JONESSpecial weather statement, May 21, 5:21 PM CDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
521 PM CDT MON MAY 21 2012
LAZ052-212315-
VERMILION LA-
521 PM CDT MON MAY 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR VERMILION PARISH UNTIL 615 PM
CDT...
AT 512 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS 5 MILES SOUTHWEST OF INTRACOASTAL
CITY...MOVING SOUTH AT 15 MPH.
* THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR...
FRESHWATER CITY BY 540 PM...
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
LAT...LON 2954 9237 2990 9235 2994 9204 2977 9205
2971 9214 2977 9213 2974 9217 2975 9221
2971 9217 2970 9210 2967 9214 2960 9211
2963 9205 2961 9201 2962 9204 2958 9205
2958 9217 2953 9227
K. KUYPERLocal storm report, May 21, 6:20 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
620 PM CDT MON MAY 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL LAFAYETTE 30.22N 92.03W
05/21/2012 E0.50 INCH LAFAYETTE LA PUBLIC
KATC RELAYED A PUBLIC REPORT OF MARBLE SIZE HAIL AT I-10
AND UNIVERSITY IN LAFAYETTE.
&&
DJONESSpecial weather statement, May 21, 8:05 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
805 PM CDT MON MAY 21 2012
LAZ043-044-052-053-220200-
LAFAYETTE LA-ACADIA LA-VERMILION LA-IBERIA LA-
805 PM CDT MON MAY 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR LAFAYETTE...ACADIA...VERMILION
AND IBERIA PARISHES UNTIL 900 PM CDT...
AT 800 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES SOUTH OF INDIAN BAYOU...MOVING SOUTHEAST
AT 20 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
KAPLAN BY 810 PM...
MEAUX BY 815 PM...
ABBEVILLE BY 830 PM...
ERATH BY 840 PM...
HENRY...ESTHER AND DELCAMBRE BY 850 PM...
INTRACOASTAL CITY BY 900 PM...
THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS TO NEAR 40 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
LAT...LON 3010 9236 3020 9218 2982 9185 2979 9184
2977 9187 2981 9185 2982 9188 2981 9192
2982 9197 2979 9198 2977 9205 2972 9212
2970 9209 2968 9210 2968 9211
SWEENEYThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 8:14 PM CDT | Special Weather Statement | LCH | Saint Landry | 61 min |
| May 22, 11:26 AM CDT | Special Marine Warning | LCH | 49 min | |
| May 22, 4:01 PM CDT | Severe Thunderstorm Warning | LCH | St. Mary | 59 min |
| May 22, 4:42 PM CDT | Special Weather Statement | LCH | Cameron | 33 min |
| May 22, 4:47 PM CDT | Severe Thunderstorm Warning | LCH | Cameron | 43 min |
| May 22, 5:08 PM CDT | Severe Thunderstorm Warning | LCH | Cameron | 40 min |
| May 22, 5:30 PM CDT | Severe Thunderstorm Warning | LCH | Cameron | 20 min |
| May 22, 5:20 PM CDT | Special Weather Statement | LCH | Jefferson | 55 min |
| May 22, 5:59 PM CDT | Special Weather Statement | LCH | Jefferson | 61 min |
Nearby
Special Weather Statements in Louisiana, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.